advertisement
Question
Posted by: Moonbeam | 2008/01/23

Headaches/withdrawal

I started getting headaches 20 years ago and usually took Panado. After a while the Panado did not work anymore and I started taking Syndol. I did not realize at that stage that because of the codeine in Syndol, I could become addicted to the codeine.

I kept on searching for an answer for years and trief every medication and treatment possible.

The Latest: I just spent 6 days in a Medi Clinic taking Subutex to get off of the codeine. This is the second time if gone through this. The previous time I tried I started using Adcodol again, because I get terrible PMT headaches.

The Subutex worked wonderfully, but my doctor took me off of it on Monday, because he did not want to exchange one addiction for another.

I still have headaches, but have been told not to take Adcodol, because I'll be right back where I started. I understand this, but there is no alternative. I had a terrible headache yesterday and I'm having a terrible headache today.

I'm going to be starting some shrink sessions to teach me Pain Management, but I'm in pain NOW and I feel so desperate. I can't take the codeine again because it was really working anymore anyway and was not making my headaches much better.

I just feel so desperate and I don't want to live if this is what I'm left with. My pain tollerance is very low. I don't even know if I still have genuine headaches or if this is just rebound headaches that my body is bringing on to get codeine. Shouldn't the Subutex have worked?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Moonbeam,
Try going to a physiotherapist for the headaches – it is often muscle spasm related especially if something like Adcodol works well for it. It makes a huge difference after a treatment or two. Ask her to show you what to do when you get these headaches ( stretches, hot packs etc) as it is too expensive to go to the physio everytime you get the headache. I usually only go back if nothing I try helps! Rather try and avoid certain pain medications like Syndol, Grandpa, Adcodol, Stilpayne etc as this can eventually cause the headaches in the long term. Neurofen does not contain codeine and may be a safer option to use if you don’t have a sensitive stomach or allergies against anti-inflammatories.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: raeesai | 2009/04/22

i take 20 stillpains a day,5 grandpas or any codein tablets.how do i quit &  what condition could my body be like..plzzzz helllllppp.........my friend takes 5 -6 stillnox a day ,how do i help her....

Reply to raeesai
Posted by: Sandy | 2009/03/25

Hi, I' m 29 years old and have been sufferinf from various types of headaches since I was about 14 years old.

Over the past 10 years I been seeing a chyropracter, I' ve also been to a Neurologist and had a CT scan but nothing seems to be helping me. I' ve been put on Topamax medication (even though I' m not epileptic) and I can' t take anything with Codine.

I' ve had a headache since Saturday (it' s now Wednesday so that' s 5 days straight) and no-ones seems to understand how debilitating it is when you can' t see out of your eyes and your brain feels bruised.

Please can you help me because I can' t seem to find anyone who will. I' m actually at a point where I' d rather just chop my head off if it weren' t so messy because it would probably be less painful! (And because I don' t want to leave my daughter as an only child!) I don' t know what to do anymore.

Sandy :(

Reply to Sandy
Posted by: liz | 2008/10/06

She is concern about her headaches, dry mouth , impaired speech, poor concetration, loosing appetite, loses balance once she gets up from sitting down. Please assist.

Reply to liz
Posted by: ronel | 2008/03/05

i have been taking adcodol everday since 2007 to 2008. in 2008 january my blood pressure dropped so low i couldn't get out of bed for three days. is the codein in adcodol causing this because really i cannot stay without taking it cos i have constant headaches from my shoulders to my upper neck and then as far as my forehead and it is very painful. please help

Reply to ronel

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement